What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 8, 5:49 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 8, 5:49 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
649 PM CDT Sat Jul 8 2023
...New AVIATION...
.SHORT TERM...
(This evening through Sunday)
Issued at 200 PM CDT Sat Jul 8 2023
Partly to mostly cloudy skies are currently seen across much of the
region. Although this cloud cover will slightly inhibit instability,
forcing and moisture parameters are more impressive. A potent 500 mb
shortwave will track into the forecast area this afternoon from the
northwest and PWATs of 1.25 to 1.75 inches are expected, with
minimum RHs only dropping to around 30-40% today. Although the HRRR
is slightly more agressive than other high-res models, the latest
forecast is strongly bias towards its current solution as the
synoptic setup is similar to previous events in which it verified
(such as yesterday). Storms would likely form near the TX/NM border
early this evening and track eastward over the far southern Texas
Panhandle and northern South/Rolling Plains through late evening. A
few storms may become severe, particularly in the Childress area,
with damaging winds being the main threat. Large hail is also
possible.
A second round of thunderstorms remains possible in the far
northeastern Texas Panhandle early Sunday morning. If the first
round of storms comes to fruition, the second round would not have
as great a severe threat due to a more stable atmosphere. In any
case, everything should end later Sunday morning. Cloud cover in
over the northwestern portion of the forecast area will keep highs
in the upper 80s during the afternoon, while mostly sunny skies and
highs in the mid-90s are expected elsewhere.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 200 PM CDT Sat Jul 8 2023
Not much will change with the upper pattern over the next week. An
upper high will remain over the Desert Southwest and will extend
north-northwestward into British Columbia/Alberta through late
Tuesday. This will keep the FA under northwesterly upper flow and
will allow for continued afternoon/evening rain chances Monday. The
upper high will flatten Tuesday into mid week thanks to a series of
shortwave troughs on the northern edge of the upper high. This will
also result in the upper high expanding further eastward
encompassing the South Plains region. This will, overall, keep rain
chances at a minimum. As the FA will be near the eastern edge of the
upper high, isolated rain showers could be attained if a weakness
develops in the upper high and moves over the FA as surface moisture
will remain in place. This would be welcomed as a relief from 100+
highs that are expected through much of next week. Cooler temps do
look to be in store for the weekend, however, as the Hudson Bay
upper low amplifies and the upper high migrates to the West Coast.
Not only does this place the region under northwesterly upper flow,
it increases chances for a cold FROPA Saturday/Sunday. In addition
to cooling temps this would help increase chances for welcomed
rainfall.
&&
.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Sat Jul 8 2023
The main aviation concern this evening and overnight is the
potential for TSRA at the terminals, the best potential is at
KCDS, then KPVW, while it appears KLBB has the lowest chances. In
conjunction with the t-storm activity, a outflow boundary may pass
through KPVW and KLBB this evening, even if those terminals aren't
directly affected by the storms. However, confidence in the
strength, timing and extent of this boundary is low at this time.
In the wake of the storms overnight into Sunday morning, another
outflow boundary is expected to move southeast...likely bringing a
wind shift to the northeast through all the terminals. Finally,
low stratus is expected to fill in behind this outflow across
much of the eastern Panhandles and into the western Rolling
Plains. Low ceilings may result, primarily at KCDS, but possibly
at KPVW as well.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...19
LONG TERM....51
AVIATION...33
Hazardous weather outlook, Jul 8, 7:08 PM CST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
808 PM CDT Sat Jul 8 2023
TXZ021>044-100115-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
808 PM CDT Sat Jul 8 2023
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.
.DAY ONE...Tonight.
Thunderstorms are possible across the far southern Texas Panhandle
and northern portions of the South Plains and Rolling Plains this
evening and tonight. Some storms may become strong to severe,
producing damaging winds up to 70 mph. The highest likelihood of
severe weather is expected in the Childress area late tonight into
early Sunday morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a chance of thunderstorms Monday night, mainly across the
far southern Texas Panhandle. The main threats with these storms
include large hail and damaging winds.
Temperatures will once again rise into the upper 90s and low 100s
across the region Tuesday through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 8:05 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lubbock TX
905 PM CDT Sat Jul 8 2023
TXZ021-022-090230-
Castro TX-Parmer TX-
905 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of Parmer and western
Castro Counties through 930 PM CDT...
At 904 PM CDT, Doppler radar was tracking a strong thunderstorm
outflow over Friona, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust may also cause abrupt
reductions in visibility.
Locations impacted include...
Dimmitt, Friona, Bovina, Summerfield, Easter, Rhea and Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Slow down
if driving into blowing dust.
&&
LAT...LON 3475 10214 3435 10235 3454 10304 3475 10304
TIME...MOT...LOC 0204Z 280DEG 44KT 3465 10274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MCSpecial weather statement, Jul 8, 8:29 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lubbock TX
929 PM CDT Sat Jul 8 2023
TXZ021-022-090300-
Castro TX-Parmer TX-
929 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northeastern Parmer
and Castro Counties through 1000 PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Easter, or 11 miles northwest of Dimmitt, moving east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust may also cause abrupt
reductions in visibility.
Locations impacted include...
Dimmitt, Friona, Summerfield, Easter, Black and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Slow down
if driving into blowing dust.
&&
LAT...LON 3475 10200 3455 10203 3441 10224 3456 10276
3475 10273
TIME...MOT...LOC 0229Z 283DEG 33KT 3465 10248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MCSpecial weather statement, Jul 8, 9:42 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1042 PM CDT Sat Jul 8 2023
TXZ022>024-090430-
Briscoe TX-Swisher TX-Castro TX-
1042 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of Castro, Swisher and
Briscoe Counties through 1130 PM CDT...
At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vigo Park, or 14 miles northwest of Silverton, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tulia, Dimmitt, Hart, Silverton, Caprock Canyon State Park, Kress,
Happy, Quitaque, Vigo Park, Claytonville, Mackenzie Reservoir and
Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3431 10106 3431 10243 3475 10224 3475 10095
TIME...MOT...LOC 0342Z 287DEG 34KT 3461 10148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MC